MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e: japan.Medtronic personnel reported event to manufacturer on behalf of the customer.H3: the inspection/repair is pending.A review of the ventilator logs confirmed the reported loss of ventilation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator alarmed, the screen was black, ventilation stopped and there was a burnt smell.When the power was turned back on nothing worked.The patient's peripheral capillary oxygen saturation (spo2) decreased.There was no injury to the patient.A review of the ventilator logs confirmed the reported loss of ventilation.
 
Event or Problem Description
A review of the ventilator logs confirmed the reported loss of ventilation.
 
Additional Manufacturer Narrative
Section d4 unique identifier (udi)# was updated.Section d9 was updated due to device evaluation.Section h6 evaluation codes were updated due to device evaluation.Method code (annex b) add additional code result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g0201201 h3 device evaluation summary h3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator alarmed, the screen was black, ventilation stopped and there was a burnt smell.When the power was turned back on, nothing worked.The device was available for evaluation.A review of the ventilator logs confirmed the reported loss of ventilation.Service personnel (sp) inspected the unit and found that a capacitor on the dc-dc converter printed circuit board assembly (pcba) was thermally damaged.The unit was not repaired at the request of the hospital.The cause of the event was isolated to a potential fault in dc-dc converter pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21807114
Report Number8020893-2025-00081
Device Sequence Number15345677
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)150729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown